Skip to Content

Am I the only one that has anxiety and is scared to try a new medication for fear itll kill me?

Responses (9)

Anonymous 21 Feb 2013

Hello cuddlebug71601. No. People do fear taking a medication for whaterever their diagnosis. Fear mixed with anxiety can and is a real factor to taking a medication. Regards pledge

cuddlebug71601 21 Feb 2013

It drives me nuts having all these fears im to start propranolol but scared to

shanadespain 27 May 2015

Yes I have fears of taking any prescribed meds I guess its anxiety!

barney24 21 Feb 2013

Im no Doc, but if you are taking Propanolol for anxiety , I would get a 2nd opinion. This drug is for tremors, hypertension, heart tremors... you should be on Viibryd, effexor , xanax..etc for anxiety.
Joe

cuddlebug71601 21 Feb 2013

My doctor wants me on it cause my bp is around 129/83 he says i have some bp issues and with my migraines.

Anonymous 22 Feb 2013

Everyone is different, and hopefully you have a good one. I go to two Dr.s that has said it is a good medication for migraines. I know, because I was recently put on it, and it stopped me from having to take Fiarinol like crazy, because of having so many migraines. I'm not disputing anyone's opinion, but if your Dr. Prescribed it, I wouldn't be scared to death to take it. If it doesn't agree with you, hon... you can always tell your doc and go from there. Many Blessings to you, and just have faith, and everything will work out the way it should. Ruthie.

knitchick 21 Feb 2013

Oh no you're not the only one. I was so scared of buspar. Scared of lexapro. I've had bad experiences on other drugs.

Scared to try doxepin now. I know its irrational, but doesn't make the fear any less.

babydoll610 12 Dec 2014

They prescribed me buspar yesterday ... I suffer from constant major anxiety ... they prescribed me 10mg 3x a day and since I have a fear of new medications I only took 5 mg at first I felt fine then I noticed some little side effects and I thought I was allergic and it put me into a panic attack and I'm thinking it was because of the meds but trully knowing it was just me but still didn't put me at ease any less.

I've had anxiety all day since I woke up... Every time I stand my heart pounds and I feel as though I'm not able to breath and still I have a fear of taking that buspar because I'm home alone and if something happens no one will be here to help... I just don't know what to do.

meyati 22 Feb 2013

I'm scared of anything--- I was poisoned with cholesterol medication. I spent winter in physical therapy to help my tendons that were damaged. Then this summer the pharmacy lied to me and my doctor, and I had a thyroid storm-I sprained my back tossing and turning in bed. So, now I know that I can't trust pharmacists either.

Tee6759 22 Feb 2013

Meyati,
If I may ask, what cholesterol meds were you on that caused you such a problem? I'm currently on a statin Med and along with everything else I take, it scares me just a bit. Thanks for your time.
Seeking peace,
Tee

meyati 22 Feb 2013

statin is in all of them-I've talked to people that had this problem with every brand- Some people get sick in a week-some take it for years. One of the things that bothers everyone for rest of their lives is back spasms-they start at the middle of the shoulder blade and goes into a diagonal down to the side of the left ribs. As you get better, sometimes you'll have spot spasms-4 me it's usually on the side of the ribs. They had where you could chase the statin down-but that's removed-it made from a form of black mold. asperiligus something. Now the Internet sites say it's from walking- why do some people have it in their arms and hands? why do some get it only in their hands? Why does the face flush red? My son kept asking me why my face was red--- SpaceDoc.com tells about all of this- by the way-it's on record that people have hand feet or hands amputated-one woman had her hands and feet amputated.

endlessPred 22 Feb 2013

Hi cuddle bug. Many are afraid to try a new med. the funny thing is that there is no way to know. What works for one person or a few thousand can be odd for just one. No matter what, try it and see. It might be just the thing for you. Wouldn't that be nice? One doesn't feel anxious when they take it.

Propranolol is something my daughter uses, as others do, before she does her violin performance. It brings her heart rate down and she can play without stage freight. Although many use Xanax as suggested by writer above, for those who have a racing heart it can be very helpful. It doesn't last very long in the body. It does take at least an hour to take effect.

The worse side effect you may have is dizziness. If it happens, call the doc and either the dose will be adjusted or you will learn to stand up and walk a bit slower so your body adjusts. If you faint stop taking it and go see the doc.

cuddlebug71601 22 Feb 2013

Thank you ill try it tonight :) so if i get sleep im 25 and in college

endlessPred 22 Feb 2013

Good for you! Funny thing, my sister just wrote and said she slept very late and had not done so since college. Ha! I must be a nerd as I went to class.

smileyhappy 22 Feb 2013

Hi cuddlebug,

Well I guess you tried it. How did it go so far? I think the best thing you can do to reduce your anxiety of trying a new med is to look the reviews and information on it, side effects and that. I would keep a log on the med like when you take it and how you feel on it and if there is any side effects. Some side effects are just for awhile but if too bothersome call your doctor to make changes.

Good luck and take care,

Smileyhappy

4N Substances 25 Feb 2013

Dear CuddleBug,

Hello and welcome to the site. I began taking a prescription med in my 20's as well. I remember that I was concerned about it like you are, but that's a good thing. You're obviously educating yourself about meds by locating this site, studying, asking questions.

It's so important that you trust your Dr. Good communication with him/her is essential. With this in mind, I wish you all good things. Hopefully you're feeling a bit better by now. Study hard and try not to be anxious about being anxious. :)) We are here for you if you need us.

4N Substances aka Frenchie

thinkimgoingcrazy 19 Mar 2013

I've tried so many medications to try to fix this & am staring at a bottle of a new meds i was supposed to start days ago, have been too nervous to start this roller coaster again... more afraid of losing myself or my mind than physically dying... but definitely scared

endlessPred 19 Mar 2013

Hello. Don't know what drug you are to take, but you better get going on it or you will have new troubles. The only way a med can kill you is if it is a very high potency controlled substance. Allergies are rare and there is plenty of time to respond. However, disease does kill.

So which will you choose? Worsening condition and a trip eventually to the hospital, or whatever you are treating never controlled, OR taking a med that you filled a prescription for which says you want it, and think staring will open the lid? Would you help a child or parent to take medication?

You can do this and you will have success. Go for it. Write me any time. Karen

thinkimgoingcrazy 19 Mar 2013

Hello karen I just wanted to thank you for your comment, but also tell you that I found it to be slightly insensitive, I am new to this & joined to try to get additional advice from people in my same predicament. After probably 20 different meds & 15 yrs of battling this I feel I have every right to be reluctant as it seems many of us are, sometimes the side effects, the mental ones usually for me, are almost worse than the initial anxiety, those are the effects I fear, I'm not afraid of an allergic reaction or physically dying as I said. I filled the script because I want to be better & will take the meds because I want to get better, just rightfully nervous & looking for advice 1st 

plusku 20 Mar 2013

You are not alone. I get very anxious when trying a new med no matter what it is. I always wonder what side effects will I have to deal with? Will it interfere with my other meds? What I have found that helps is starting just a small dose of it at first to make sure I can tolerate it. Of course, if its a capsule you cant do that but most meds are in tablet form that you can at least cut in half. Also, always remember that chances are very very rare that just a few doses of anything will kill or permanently harm you unless you are highly allergic and if that happens you'll get very specific reactions very fast. Hope this helps you feel a little better about it.

meyati 21 Mar 2013

That's not true. I finally got tired of the nagging, and I took a cholesterol-statin med. Some people-very few get sick immediately, others a few months. One person on this site took it for 11 years before it bothered them. The beginning signs are subtle-and the FDA lists only some of the symptoms-and then incorrectly. 7 months and 2 weeks after starting it, my Achilles tendons blew-which means a life of daily pain, little walking, special shoes, physical therapy, hurting to stand. Then the fatigue-getting so tired from doing things, and then being tired for a few days. It hurts so much to vacuum. I hired a dog walker. All of a sudden I was peeing black-that's listed as a side-effect-but the FDA doesn't tell a patient that usually leads to being on kidney dialysis and the transplant list. Then there's a question of whether it causes mild dementia or people diagnosed as Alzheimer s really have statin toxicity.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Anxiety and panic?

Posted 19 Oct 2011 1 answer

Anxiety - Eating Problems?

Posted 9 Feb 2012 2 answers

Anxiety - Hunger?

Posted 9 Feb 2012 3 answers